possible allergy to penicillin

Home Forum Chat Forum possible allergy to penicillin

Viewing 8 posts - 1 through 8 (of 8 total)
  • possible allergy to penicillin
  • ps..i now have hives..didnt have them either till i started on all these tablets..

    meehaja
    Member

    antihistamines will help and have a word with your dr re: penicillin

    can you get intense skin itching with penicillin

    Yes. I suddenly developed an allergy to penicillin a year or two back. I had one course of penicillin without any problems whatsoever, then a month later was put on another course and had a strong reaction after the first capsule.

    bigyinn
    Member

    I had an intolerance to Amoxycillin (Penicillin derivative) when I had Tonsilitus / Glandular Fever. Made me photosensitive and itchy.

    velocipede
    Member

    I’ve been allergic to penicillin since my teens (40s now!) – I’m no doctor but what you describe sounds very familiar!! Some antihistamine tabs should see you right quite quickly – but you need to stop taking the penicillin too!!

    ok i haven’t a good month at all :cry:…i keep getting a swollen under eye… i get a ‘swelling’ for four days then it gradually goes away then a week later it comes back again ..had this for a month now.. 😥 Ive been on two lots of antibiotics…both times the same named antibiotics… now im also on some other tablets… but i have intense facial itching and my lip and above lip area keeps swelling up like ive had a abit of botox.. lol … could this be an ‘allergy’ to ‘penicillin’…
    originally i thort the ‘eye swelling’ could be ‘blocked tear duct’ and i asked my doctor to recomend me to see a specialist he said “no not at the moment”, and put me on more antibiotics even tho ive had a swelling eye for past three to four weeks now.. tablets are making me ill….having too many side effects :cry:..can you get intense skin itching with penicillin…they were very strong antibiotics had fourteen days of them now altogether as swell as some other tablets from hospital… slightly fed up now grrrr 😥

    carlosg
    Member

    Since my teens I’ve been allergic to anything ending in cillin, I get itchy everywhere and also get a rash everywhere even on my palms and soles of my feet.
    As above some antihistamines should sort you out.

    Premier Icon scaredypants
    Subscriber

    Yes, could well be an allergic reaction (the itching and/or swelling round your mouth). Not being funny; are you alone at home or is somebody there ? (anaphylaxis isn’t that likely but possible, given your description of urticaria and perioral swelling)

    Doesn’t have to be your penicillin causing it, but it’s common enough

    You should talk to your doc, explain the intense itching and oral swelling since taking penicillins (you sure they are all penicillins ?)

    Arguably should stop taking in the meantime – depends on what they’re treating and how dangerous it could be to stop treating the eye
    (any chance that the symptoms round your mouth are related to the eye problem – ie some spreading of “whatever it is” ?)

    There’s pretty much always an alternative to a penicillin

    What are you actually taking and what is your eye problem diagnosed as ?

    (Bigyinn – rash from amoxicillin with glandular fever is classic; well done ! You’re probably aware it’s not the same as true allergy though)

Viewing 8 posts - 1 through 8 (of 8 total)

The topic ‘possible allergy to penicillin’ is closed to new replies.